Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My first O.I. already???
Mar 19, 2014

Ironically just a few days after being at my doctor and reviewing my latest labs, I developed a mild case of classic pseudomembranous candidiasis. Just 2 spots inside the lower lip. After removing the film and rinsing with salt water, they seem to be getting better. Im freaking out over this since my numbers were still pretty good..... absolute 800 and percentage 54% (how odd is that?). Im not on ART because my numbers have been strong, but now I fear a recurrence and being diagnosed AIDS because thrush is considered an OI. Any input from you would be appreciated and thank you for your time.

Response from Dr. Henry

Conditions other than thrush (candida) can cause a white film on the lips. Even if a diagnosis of candida was confirmed oral thrush is NOT an AIDS defining condition and can be seen in patients with higher CD4 counts (often can flare up if have other health conditions or put on an antibiotic). Recommend discussing with your HIV provider. KH



Previous
Tivicay and Truvada side effects
Next
Neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement